Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 10, 2020, 12:06 AM CST for Hinds County, Warren County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 12:06 AM CST (06:06 UTC)
- Expired
- Feb 10, 2020, 12:30 AM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 12:08 AM CST | HAIL 1.5 | 2 Nne Culkin, MS | 1.5 IN HAIL IN THE OAK RIDGE AREA. ALSO, THE STORM PRODUCED A SWATH OF AT LEAST QUARTER SIZED HAIL ACROSS THE COUNTY WITH MULTIPLE REPORTS FROM VICKSBURG TO THE NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WUUS54 KJAN 100606
SVRJAN
MSC049-149-100630-
/O.NEW.KJAN.SV.W.0052.200210T0606Z-200210T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1206 AM CST Mon Feb 10 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Warren County in west central Mississippi...
Northwestern Hinds County in central Mississippi...
* Until 1230 AM CST.
* At 1206 AM CST, a severe thunderstorm was located near Bovina, or
near Vicksburg, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Redwood around 1210 AM CST.
Oak Ridge and Flowers around 1215 AM CST.
Youngton around 1220 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3245 9087 3244 9086 3247 9086 3257 9074
3257 9073 3258 9073 3262 9069 3259 9069
3259 9066 3255 9065 3255 9059 3253 9058
3253 9056 3251 9055 3251 9054 3245 9049
3231 9080 3244 9090
TIME...MOT...LOC 0606Z 235DEG 40KT 3239 9081
HAIL...1.00IN
WIND...60MPH
$$
221 follow-up statement
190
WWUS54 KJAN 100627
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1227 AM CST Mon Feb 10 2020
MSC049-149-100637-
/O.EXP.KJAN.SV.W.0052.000000T0000Z-200210T0630Z/
Warren MS-Hinds MS-
1227 AM CST Mon Feb 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES WILL EXPIRE AT 1230 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3245 9087 3244 9086 3247 9086 3257 9074
3257 9073 3258 9073 3262 9069 3259 9069
3259 9066 3255 9065 3255 9059 3253 9058
3253 9056 3251 9055 3251 9054 3245 9049
3231 9080 3244 9090
TIME...MOT...LOC 0627Z 235DEG 40KT 3251 9062
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 9:53 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 9, 9:53 PM CST, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
953 PM CST Sun Feb 9 2020
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Regional radars showed showers and a few thunderstorms to our
southwest that will spread across the CWA overnight. Widespread
rain is expected over our whole CWA prior to sunrise. None of this
activity is expected to be severe tonight but will start to wet
the ground in advance of stronger storms MOnday. Temperatures were
running a couple degrees warmer than expected but the rain will
knock temperatures down and forecast minimum temperatures still
look on track. /22/
Prior discussion below:
Tonight through early Tuesday morning:
Several rounds of heavy rainfall will lead to widespread flash
flooding, some of which could be significant, across portions of the
ArkLaMiss. Additionally, isolated severe storms with all hazards
will also be possible.
A prolonged period of moist southwest flow will become established
across the region as a closed mid/upper-level low diving through
southern California helps to amplify an upstream longwave mean
trough centered across the Desert Southwest/Four Corners region. At
the same time, a stout 592dam 500mb ridge is progged to be located
between the Yucatan Peninsula and Cuba. The main impetus for this
first round of active weather will be a Pacific shortwave trough
embedded within the southwesterly flow ejecting through northern
Mexico and into the Gulf Coast states. This morning's 12z suite of
hi-res CAM guidance is in general agreement that the associated
upstream showers and thunderstorms over the ArkLaTex will spread
into the area during the early morning hours Monday ahead of an
advancing cold frontal boundary. The forward movement of the
boundary will slow considerably as it becomes oriented parallel to
the southwesterly flow and will essentially stall over central
Mississippi through Tuesday morning, thus setting the stage for
significant flooding.
Flooding threat - Guidance has come into good agreement on a
prolonged period of training convection along the aforementioned
frontal boundary. These storms will reside within an anomalously
moist environment characteristic of 1.75" PWATs in the 99th
percentile and impressive values of deep moisture convergence. The
greatest threat for significant flooding will be along and north of
a line from northern Richland Parish to southern Noxubee County
where rainfall amounts of 4-6" are expected. Locally higher amounts
upwards of 8" will also be possible where the heaviest rain rates
and longest period of training occurs. There will be a rather sharp
southern rainfall gradient with 2-4" along the I-20 corridor and
only 1-2" into the Pine Belt. The limited threat area for flooding
has been trimmed north for this reason. The intial flooding graphic
has been split into two separate graphics as there will be a
distinct lull in the heavy rainfall during the day on Tuesday into
early Wednesday. As such, while the rainfall totals for the first
round of heavy rain are slightly lower, the anticipated impacts
remain the same.
Severe weather - the environment ahead of the frontal boundary will
be unstable with SBCAPE values around 1000 J/kg during peak heating
on Monday. Deep-layer shear of 50-60kts will also be supportive of
organized convective structures. However, the training nature of the
convection will generally preclude a greater severe weather threat.
With that being said, isolated severe weather will be possible with
any portions of the convective line that can remain surface based
and surge into the unstable air without being undercut by cold
pools. Furthermore, hi-res CAM guidance has indicated the potential
for a few storms within the open warm sector ahead of the frontal
boundary but confidence is lower in this scenario. While the threat
is isolated, the respective parameter space is supportive of all
hazards and a marginal risk will be maintained in the HWO/graphics.
Tuesday through Wednesday morning:
A relative lull in the heavy rainfall and storms is expected during
the day on Tuesday through Wednesday morning as the lead Pacific
shortwave trough lifts into the Appalachians and forcing becomes
more nebulous. At least weak isentropic ascent will continue through
the period with showers likely, however. An isolated storm or two
will also be possible across southeastern portions of the area ahead
of the stalled boundary where enough instability could support
updrafts strong enough for charge separation and lightning.
Additional rainfall during the day on Tuesday and into Tuesday night
will generally be 0.25-0.5" and not enough to exacerbate any ongoing
flooding. Will keep the HWO/graphics clear of any hazards during the
Tuesday into Wednesday morning period.
Wednesday afternoon through early Thursday morning:
The second round of heavy rainfall and storms will take place
Wednesday afternoon through early Thursday morning as the primary,
and much stronger, shortwave trough over the Desert Southwest
finally ejects into the Southern Plains and Gulf Coast states. The
GFS has trended into agreement with the ECMWF solution which depicts
surface cyclogenesis across the ArkLaTex on Wednesday morning with
the low lifting northeast into the Ohio River Valley by Thursday
morning. This will allow the stalled frontal boundary to lift back
north as a warm front with the majority of the area residing within
the open warm sector Wednesday afternoon. An early round of
convection will be possible along the warm front Wednesday morning,
but the primary focus will shift to the cold frontal passage
Wednesday afternoon into early Thursday morning.
Flooding threat - another quick 2-3" of rainfall will be possible
with a convective line pushing through the area. Locally higher
amounts will also be possible, especially if the line moves through
slower than anticipated. While 2-3" normally isn't a big problem,
this will be occurring only 24hrs after the first round of
significant rainfall and flooding issues are expected to already be
ongoing. As such, it won't take much rain in a short amount of time
to further exacerbate flooding. PWATs will also remain in the 99th
percentile and convection will reside within an impressive 330-335K
850mb ThetaE ridge, thus further supporting intense rainfall rates.
As previously mentioned, the flooding threat has been separated into
two graphics to highlight the two distinct periods of heavy
rainfall. An elevated threat area has been added for Wednesday into
Thursday for much of the area. The eventual threat level and outlook
area for this second round will be highly dependent on where and how
much rainfall occurs Monday into Tuesday. It's definitely possible
that another significant threat area will be needed for at least
some portion of the area and will be further evaluated.
Severe weather - there's a strong signal in the 12z guidance for a
QLCS to push through the area Wednesday afternoon into early
Thursday. Sufficient instability is progged to reside ahead of the
line with the ECMWF, GFS, and NAM all depicting around 1000 J/kg of
SBCAPE. The environment will also be highly sheared with 60-65kts of
0-6km deep-layer shear, 30kts of 0-1km shear and 200-300 m2/s2 0-1km
SRH. While this parameter space is impressive, further inspection of
the orientation of the shear vectors, particularly at 0-3km and 0-
6km, reveals a boundary parallel orientation. Model QPF fields also
indicate that the QLCS will reside right on or just behind the
frontal boundary itself. This setup strongly favors cold pools
undercutting the QLCS which would greatly inhibit any severe weather
threat. Confidence in severe weather potential remains fairly low at
this point, despite the advertised enhanced risk in the
HWO/graphics. Will maintain consistency and not make any adjustments
to the threat level or area at this point, but barring any major
changes in the guidance its possible that the severe weather threat
will need to be downgraded and the reader is strongly encouraged to
stay tuned to future forecast updates.
Thursday through Sunday:
The shortwave trough axis is expected to lift into the Mid-Atlantic
Thursday with drying conditions for the region. This break in the
active pattern is currently forecast to last at least through
Friday. There are subtle differences in timing, but both GFS and
ECMWF solutions bring yet another storm system into the region next
weekend as a shortwave trough ejects out of the Desert Southwest.
/TW/
&&
.AVIATION...
00Z TAF discussion:
VFR conditions will continue to prevail areawide through 06Z.
After 06Z cigs will begin lowering to MVFR and then to IFR as -RA
and a few TSRA move into the area from the sw. Poor flying
conditions will exist Monday as widespread -RA and occasional TSRA
spread across the area and result IFR conditions prevailing. In
addition, gusty south wind around 20kts will develop over the area
Monday morning as well. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 63 71 60 60 / 73 95 94 60
Meridian 59 71 65 68 / 20 83 78 63
Vicksburg 64 72 54 56 / 99 98 100 59
Hattiesburg 62 73 67 73 / 44 63 45 46
Natchez 64 73 60 62 / 97 80 76 58
Greenville 59 62 45 50 / 100 100 100 60
Greenwood 60 64 48 54 / 94 100 100 56
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from 6 AM CST Monday through Tuesday afternoon
for MSZ018-019-025>053.
LA...Flash Flood Watch from 6 AM CST Monday through Tuesday afternoon
for LAZ007>009-015-016-023>025.
AR...Flash Flood Watch from 6 AM CST Monday through Tuesday afternoon
for ARZ074-075.
&&
TW/22Hazardous weather outlook, Feb 9, 4:15 PM CST, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 415 PM CST Sun Feb 9 2020 ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-102215- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo- 415 PM CST Sun Feb 9 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday FLOODING THREAT...Significant TIMING...Monday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) Widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate to major river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flooding is expected again Wednesday as heavy rain pushes through the area with a cold front. The additional heavy rain amounts over already saturated soils may lead to more widespread flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms will be possible throughout the ArkLaMiss on Wednesday into Wednesday night as the cold front sweeps through the region. Damaging wind gusts, tornadoes, and large hail will all be possible. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night and Wednesday through Wednesday night. LAZ016-023-025-MSZ043>054-056-102215- Madison LA-Franklin LA-Tensas-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Smith- 415 PM CST Sun Feb 9 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday FLOODING THREAT...Elevated TIMING...Monday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flooding is expected again Wednesday as heavy rain pushes through the area with a cold front. The additional heavy rain amounts over already saturated soils may lead to more widespread flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms will be possible throughout the ArkLaMiss on Wednesday into Wednesday night as the cold front sweeps through the region. Damaging wind gusts, tornadoes, and large hail will all be possible. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night and Wednesday through Wednesday night. LAZ024-026-MSZ055-057-059>062-102215- Catahoula-Concordia-Simpson-Jasper-Jefferson-Adams-Franklin MS- Lincoln- 415 PM CST Sun Feb 9 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday FLOODING THREAT...Limited TIMING...Monday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flooding is expected again Wednesday as heavy rain pushes through the area with a cold front. The additional heavy rain amounts over already saturated soils may lead to more widespread flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms will be possible throughout the ArkLaMiss on Wednesday into Wednesday night as the cold front sweeps through the region. Damaging wind gusts, tornadoes, and large hail will all be possible. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night and Wednesday through Wednesday night. MSZ058-063-065-102215- Clarke-Lawrence-Covington- 415 PM CST Sun Feb 9 2020 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday FLOODING THREAT...Limited TIMING...Monday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flooding is expected again Wednesday as heavy rain pushes through the area with a cold front. The additional heavy rain amounts over already saturated soils may lead to more flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms will be possible throughout the ArkLaMiss on Wednesday into Wednesday night as the cold front sweeps through the region. Damaging wind gusts, tornadoes, and large hail will all be possible. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ064-066-072>074-102215- Jefferson Davis-Jones-Marion-Lamar-Forrest- 415 PM CST Sun Feb 9 2020 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flooding is expected Wednesday as heavy rain pushes through the area with a cold front. The heavy rain amounts over already saturated soils may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms will be possible throughout the ArkLaMiss on Wednesday into Wednesday night as the cold front sweeps through the region. Damaging wind gusts, tornadoes, and large hail will all be possible. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Feb 9, 11:06 PM CST, 1 hour before
Special Weather Statement National Weather Service Jackson MS 1106 PM CST Sun Feb 9 2020 LAZ016-023-025-MSZ047-053-100600- Tensas LA-Madison LA-Franklin LA-Warren MS-Claiborne MS- 1106 PM CST Sun Feb 9 2020 ...A STRONG THUNDERSTORM WILL AFFECT TENSAS...CENTRAL MADISON AND SOUTHEASTERN FRANKLIN PARISHES...SOUTHWESTERN WARREN AND NORTHERN CLAIBORNE COUNTIES UNTIL MIDNIGHT CST... At 1105 PM CST, Meteorologists were tracking a strong thunderstorm near Cooter Point, or 18 miles southeast of Winnsboro, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Newlight around 1110 PM CST. Lake Bruin around 1120 PM CST. Newellton around 1125 PM CST. Somerset around 1130 PM CST. Afton around 1135 PM CST. Vicksburg, Le Tourneau and Yokena around 1150 PM CST. Other locations impacted by this storm include Mound and Delta. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3186 9144 3212 9166 3246 9100 3214 9075 TIME...MOT...LOC 0505Z 238DEG 39KT 3201 9145 JM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Warren | 64 min |
| Feb 10, 12:47 AM CST | Special Weather Statement | JAN | Humphreys | 43 min |
| Feb 10, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 58 min |
| Feb 10, 1:37 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Montgomery, Webster | 53 min |
| Feb 10, 2:12 AM CST | Special Weather Statement | JAN | Winston | 48 min |
| Feb 10, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 35 min |
| Feb 10, 3:18 AM CST | Special Weather Statement | JAN | Attala | 27 min |
| Feb 10, 3:37 AM CST | Special Weather Statement | JAN | Attala, Holmes | 23 min |
| Feb 10, 8:18 AM CST | Special Weather Statement | JAN | Jones | 42 min |
| Feb 10, 8:56 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Feb 10, 8:56 AM CST | River Flood Warning | JAN | Madison, Rankin | 9 days |
| Feb 10, 9:27 AM CST | Flash Flood Warning | JAN | Leake | 3 hr |
| Feb 10, 9:43 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 8 hr |
| Feb 10, 10:31 AM CST | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Feb 10, 10:59 AM CST | River Flood Warning | JAN | Sunflower | 21 days |
| Feb 10, 10:59 AM CST | River Flood Warning | JAN | Sharkey | 38 days |
| Feb 10, 11:04 AM CST | River Flood Warning | JAN | Bolivar, Washington | 27 days |
| Feb 10, 11:29 AM CST | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 3 hr |
| Feb 10, 11:49 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 41 min |
| Feb 10, 11:58 AM CST | River Flood Warning | JAN | Hinds, Rankin | 21 days |
| Feb 10, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 49 min |
| Feb 10, 12:38 PM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 6 hr |
| Feb 10, 12:55 PM CST | Flash Flood Warning | JAN | Attala, Leake, Madison | 7 hr |
| Feb 10, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 45 min |
| Feb 10, 1:36 PM CST | Flash Flood Warning | JAN | Issaquena, Madison, Sharkey, Warren, Yazoo | 3 hr |
| Feb 10, 1:39 PM CST | Special Weather Statement | JAN | Neshoba | 36 min |
| Feb 10, 1:56 PM CST | Flash Flood Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 3 hr |
| Feb 10, 2:10 PM CST | Flash Flood Warning | JAN | Leake, Madison, Rankin, Scott | 3 hr |
| Feb 10, 2:11 PM CST | Special Weather Statement | JAN | Leake | 34 min |
| Feb 10, 2:52 PM CST | Special Weather Statement | JAN | Marion | 23 min |
| Feb 10, 3:03 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 6 hr |
| Feb 10, 3:48 PM CST | Special Weather Statement | JAN | Kemper | 27 min |
| Feb 10, 4:39 PM CST | Flash Flood Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 6 hr |
| Feb 10, 4:42 PM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 63 min |
| Feb 10, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 61 min |
| Feb 10, 5:23 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 87 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.